Alert archive / South Dakota / Areal Flood Warnings in 2012

Areal Flood Warning 1, NWS Sioux Falls, SD

May 6, 20128 counties in South Dakota; 6 counties in Minnesota

NWS Sioux Falls, SD issued this areal flood warning at May 6, 2012, 1:08 AM CDT for 8 counties in South Dakota; 6 counties in Minnesota. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2012, 1:08 AM CDT (06:08 UTC)
Expired
May 7, 2012, 9:54 AM CDT
In force
33 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Hanson County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 46 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this areal flood warning went out at May 5, 11:25 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 5, 11:25 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT SAT MAY 5 2012

.DISCUSSION.../ISSUED AT 940 PM CDT/
STORMS CONTINUE TO MOVE OVER WESTERN AND NORTHERN PARTS OF AREA AND
STILL EXPECT THE AREA TO THE SOUTH AND EAST TO BE AFFECTED DURING
THE NIGHT WITH THE SEVERE AND HEAVY RAIN THREAT CONTINUING FOR A
WHILE. HAVE MADE TEMPERATURE ADJUSTMENTS FOR STORM COOLING. TROUGH
AT SURFACE SHARPENING PRETTY MUCH AS EXPECTED OVER CENTRAL PART OF
THE AREA. COOLER AND DRIER AIR SHOULD START MAKING IT INTO WESTERN
PART OF AREA LATE TONIGHT. EARLIER LOW TEMPERATURES SEEM GOOD.

&&

.AVIATION.../FOR THE 06Z TAF ISSUANCE/
HIGHLY VARIABLE CONDITIONS IN STORMS WILL CONTINUE THROUGH 15Z WHILE
STORMS BEGIN TO DECREASE FROM THE NORTHWEST. OTHERWISE CEILINGS 1-3K
FEET ROUGHLY NORTHWEST HALF OF AREA SHOULD REPLACE VFR CONDITIONS TO
THE SOUTHEAST. CONDITIONS SHOULD AGAIN IMPROVE TO VFR FROM THE
NORTHWEST 12Z-21Z AS PRECIPITATION ENDS AND CEILINGS SLOWLY IMPROVE.
SKIES SHOULD BECOME CLEAR FROM THE NORTHWEST 07/00Z-06Z. SURFACE
WIND GUSTS AROUND 25 KNOTS FROM THE NORTHWEST ARE POSSIBLE 15Z-23Z
MAINLY WESTERN PART OF FORECAST AREA IN SD.

&&

.PREV DISCUSSION.../ISSUED AT 355 PM CDT/
MESOSCALE CONVECTIVE SYSTEM HAS PROGRESSED EAST OF THE AREA AT MID
AFTERNOON...BUT LEFT BEHIND A VERY DISTINCT OUTFLOW BOUNDARY WHICH
HAS MORE OR LESS STALLED FROM EXTREME NORTHEAST NEBRASKA...TO JUST
NORTH OF SIOUX CITY AND CHEROKEE...THE EAST/SOUTHEAST TO AROUND
CLARION IOWA. CROSS BOUNDARY CONDITIONS ARE QUITE STRIKING...FROM 70
DEGREES AT KLRJ TO 90 DEGREES AT KSUX. BOUNDARY HAS WORKED TO BECOME
QUITE A BIT MORE CONVERGENT OVER THE LAST COUPLE OF HOURS...AND
STARTING TO SEE CUMULUS DEVELOPMENT ALONG THE BOUNDARY...AS AIRMASS
TO SOUTH EXHIBITING DEEPENING OF THE BOUNDARY LAYER AS DEWPOINTS
HAVE STARTED TO RELAX A BIT FROM THE MUGGY NEAR 70 EARLIER ON AT
KSUX. DETERMINING THE CONVECTIVE LOCATION/TIMING AND COVERAGE IS THE
MAIN CHALLENGE FOR TONIGHT.

PLUGGING IN THE CURRENT TEMP/DEWPOINT AT KSUX TO ALMOST ANY FORECAST
SOUNDING /AND THE KOAX 12Z RAOB/ WOULD SUGGEST THAT IT IS
THERMODYNAMICALLY PREPARED TO GO...AND LIKELY GO QUICKLY AS MLCAPE
IS AT LEAST 3000 J/KG.  HOWEVER...LARGER SCALE AT THE MOMENT APPEARS
TO BE A BIT SUBSIDENT BASED ON SOME SUBTLE WATER VAPOR DARKENING
EXPANDING NORTHEAST OUT OF NEBRASKA. HAVE EARLIER SEVERELY TAPERED
BACK PRECIPITATION CHANCES FOR THE AFTERNOON BEHIND COMPLEX...BUT
ALSO SEE SUBTLE LIFT STARTING TO SHOW UP ACROSS THE WEST HIGH PLAINS
AS LARGE SCALE TROUGH IN THE NORTHERN ROCKIES STARTS TO NUDGE
EASTWARD.  KEPT MENTION AT A LOWER CHANCE ALONG SOUTHERN CWA FOR
VERY LATE AFTERNOON...AS MID LEVEL LIFT RESPONSIBLE FOR EARLIER MCS
NOW FOCUSED NORTH AND EAST OF THE CWA.

EFFECTIVE SHEAR IS STRONGEST TO THE NORTH...BUT MORE THAN SUFFICIENT
AT 50 TO 70 KNOTS FOR SUPERCELLULAR ORGANIZATION TO INITIAL
REDEVELOPMENT. 0-1KM SHEAR NEAR THE BOUNDARY AROUND 20 KNOTS...AND
LIKELY TO INCREASE SOME AS NOCTURNAL DECOUPLING KICKS IN...AND LOW
LEVEL JET CONTINUES TO STRENGTHEN SLIGHTLY GOING INTO THE EVENING.
INITIALLY DISCRETE CELLS SHOULD...AS THE EVENING CONTINUES...
REORGANIZE INTO A MORE LINEAR STRUCTURES...GRADUALLY FEATURING MORE
DAMAGING WIND THREAT OVER HAIL...AND PERHAPS EVEN A COUPLE OF QLCS
TORNADOES GIVEN THE STRONG 0-2KM SHEAR.

FINALLY...ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT.
MOISTURE TRANSPORT IS STRONG AND FOCUSED INTO THE CWA THIS EVENING...
AND GIVEN A FAIRLY SLOW STORM MOTION INITIALLY...AND LIKELIHOOD OF
GETTING SOME TRAINING/BACKBUILDING OVER OUTFLOW BOUNDARIES...AS WELL
AS THE RECENT POCKETS OF HEAVY RAINFALL OVER THE LAST 36-48 HOURS...
SEEMED A PRUDENT MOVE AT THIS POINT. STILL SOME QUESTION AS TO WHERE
THE HIGHEST POTENTIAL FOR HEAVY RAINFALL WILL BE...BUT FOCUSED
SOMEWHAT MORE ON NEAR AND JUST NORTH OF THE CURRENT OUTFLOW BOUNDARY.
/CHAPMAN

UPPER LEVEL LOW WILL CONTINUE TO ROLL ALONG THE MONTANA/CANADA
BORDER INTO NORTHERN NORTH DAKOTA SUNDAY INTO SUNDAY NIGHT. ONGOING
THUNDERSTORM ACTIVITY WILL BE FOCUSED MAINLY ACROSS THE EASTERN HALF
IN THE MORNING. AS THE SURFACE LOW OVER THE CENTRAL PLAINS TRACKS
EASTWARD...SURFACE WINDS WILL SHIFT TO THE NORTH NORTHWEST WITH
DRIER MID AND LOW LEVEL AIR CLEARING OUT THE RAIN AND CLOUDS FROM
WEST TO EAST DURING THE DAY. MOSTLY CLEAR SKIES...COOLER
TEMPERATURES AND BREEZY NORTHWEST WINDS ARE EXPECTED ON MONDAY WITH
HIGHS EXPECTED IN THE 60S ACROSS THE REGION. NORTHWEST WINDS WILL
GRADUALLY DECREASE ON MONDAY NIGHT AS THE SURFACE HIGH PUSHES INTO
THE NORTHERN HIGH PLAINS BUT SHOULD PREVENT TEMPERATURES FROM
DROPPING TOO LOW OVERNIGHT. LOWS ARE EXPECTED IN THE MID TO UPPER
40S. /

LONG RANGE CONTINUES TO LOOK RELATIVELY QUIET WITH SLIGHTLY COOLER
THAN NORMAL TEMPERATURES DOMINATING THE PERIOD. COOLEST DAY SHOULD
BE TUESDAY...AS UPPER LEVEL LOW SWINGS THROUGH SOUTHERN ONTARIO AND
THE WESTERN GREAT LAKES. SHOULD MIX OUT FAIRLY WELL... ALLOWING FOR
SOME GUSTY NORTHWEST WINDS THROUGH THE DAY...WITH HIGH TEMPERATURES
IN THE LOWER TO MID 60S. STILL LOOKS LIKE NORTHEAST PARTS OF THE
AREA COULD BE BRUSHED WITH A FEW SHOWERS/THUNDERSTORMS AS CYCLONIC
FLOW DROPS THROUGH THE REGION...AND WILL KEEP ISOLATED POPS IN FOR
THIS CHANCE.

UPPER RIDGING THEN WORKS EAST THROUGH THURSDAY...ALLOWING A GRADUAL
WARMUP TO MID-UPPER 60S WEDNESDAY...AND HIGHS IN THE 70S THURSDAY.
MODELS FAIRLY CONSISTENT TIMING THE NEXT UPPER TROUGH/ASSOCIATED
COLD FRONT INTO THE WESTERN CWA BY EARLY FRIDAY...PUSHING INTO THE
EASTERN AREAS FRIDAY AFTERNOON. ECMWF ON THE FASTER END OF TIMING
SPECTRUM WITH GFS ON THE SLOWER END. WILL STICK WITH SLIGHTLY FASTER
TIMING FOR NOW...BUT WILL HAVE TO WATCH AS TREND TOWARD SLOWER GFS
WOULD LIKELY RESULT IN WARMER TEMPS ACROSS THE EAST FRIDAY...ALONG
WITH INCREASING PRECIP CHANCES IN OUR EAST FRIDAY AFTERNOON. DRY AND
SLIGHTLY COOLER WEATHER SETTLES BACK INTO THE AREA FOR THE START OF
THE MOTHERS DAY WEEKEND...AS HIGH PRESSURE BUILDS INTO THE DAKOTAS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR IAZ001>003-012>014-
     020>022-031-032.

MN...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR MNZ071-072-080-081-
     089-090-097-098.

NE...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR NEZ013-014.

SD...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR SDZ038>040-050-
     052>071.
Hazardous weather outlook, May 5, 4:31 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
431 PM CDT SAT MAY 05 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
431 PM CDT SAT MAY 05 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER 5 TO 6 PM THIS
AFTERNOON. DEVELOPMENT WILL BE MOST LIKELY ALONG A LINGERING
BOUNDARY ACROSS NORTHEAST NEBRASKA...EXTREME SOUTHEAST SOUTH
DAKOTA AND INTO NORTHWEST IOWA THROUGH THE EVENING. A FEW
TORNADOES...LARGE HAIL UP TO BASEBALL SIZE AND WINDS TO 70 MPH
ARE POSSIBLE WITH THE INITIAL STORM DEVELOPMENT...MAINLY DURING
THE EVENING HOURS.

ISOLATED STORMS SHOULD EVOLVE INTO A LINE WHICH WILL THEN PUSH
ACROSS THE ENTIRE AREA THROUGH THE OVERNIGHT. STRONG DAMAGING
WINDS OF 70 MPH WILL BECOME THE MAIN THREAT WITH THIS
TRANSITION...ALTHOUGH ISOLATED TORNADOES WILL STILL BE
POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 90.

FLOODING...
HEAVY RAIN IS LIKELY WITH THUNDERSTORMS OVER MUCH OF THE AREA
TONIGHT. WITH MANY LOCATIONS ALREADY SATURATED FROM AREAS OF
HEAVY RAIN IN RECENT DAYS...LOCALIZED AREAS OF FLASH FLOODING
WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM FOR MUCH OF THE
AREA...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 5, 10:34 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      8 NE MITCHELL           43.83N 97.94W
05/05/2012                   HANSON             SD   TRAINED SPOTTER

            BASEMENT FLOODING

0930 PM     TSTM WND DMG     4 S MADISON             43.95N 97.11W
05/05/2012                   LAKE               SD   EMERGENCY MNGR

            STEEL POLE SHED BUILDING BLOWN EAST TO WEST ACROSS 454TH
            AVE SOUTH OF MADISON

0957 PM     TSTM WND GST     1 S FLANDREAU           44.03N 96.60W
05/05/2012  M72.00 MPH       MOODY              SD   MESONET

&&

TRM
Local storm report, May 5, 10:50 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND DMG     7 WNW PIPESTONE         44.05N 96.43W
05/05/2012                   PIPESTONE          MN   TRAINED SPOTTER

            SEVERAL TREES DOWN AND CANOPY BLOWN OFF TRAILER

1040 PM     HAIL             LAKE BENTON             44.26N 96.29W
05/05/2012  E1.00 INCH       LINCOLN            MN   CO-OP OBSERVER

            HEAVY RAIN AND LOTS OF LIGHTNING ACCOMPANIED HAIL UP TO
            THE SIZE OF QUARTERS

&&

TRM
Local storm report, May 5, 10:54 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             LAKE BENTON             44.26N 96.29W
05/05/2012  E0.88 INCH       LINCOLN            MN   CO-OP OBSERVER

            HEAVY RAIN AND LOTS OF LIGHTNING ACCOMPANIED HAIL UP TO
            THE SIZE OF NICKELS

&&

TRM
Local storm report, May 5, 10:55 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             LAKE BENTON             44.26N 96.29W
05/05/2012  E1.00 INCH       LINCOLN            MN   LAW ENFORCEMENT

&&

TRM
Local storm report, May 5, 11:34 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1134 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     3 SSE FLANDREAU         44.01N 96.59W
05/05/2012                   MOODY              SD   LAW ENFORCEMENT

            BILLBOARD SIGN WITH METAL FRAME COMPLETELY FLATTENED AT
            NORTHWEST CORNER OF HIGHWAY 34 AND HIGHWAY 13 ACROSS FROM
            FLANDREAU AIRPORT

&&

TRM
Local storm report, May 6, 12:54 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1254 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND DMG     SW FLANDREAU            44.05N 96.60W
05/05/2012                   MOODY              SD   EMERGENCY MNGR

            NUMEROUS BUILDINGS AND TREES DAMAGED IN SOUTHWESTERN
            FLANDREAU. ROOFS ON APPARTMENT BUILDINGS DAMAGED. NO
            KNOWN INJURIES.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:05 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, McCook, Miner25 min
May 5, 7:29 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Lake, McCook, Miner, Sanborn46 min
May 5, 7:30 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Miner, Sanborn45 min
May 5, 7:37 PM CDTFlash Flood WarningFSDDavison, Hanson, Miner, Sanborn7 hr
May 5, 7:41 PM CDTSevere Thunderstorm WarningFSDBeadle, Kingsbury36 min
May 5, 7:59 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory46 min
May 5, 8:11 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Lake, McCook, Miner, Minnehaha and 1 more49 min
May 5, 8:16 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury29 min
May 5, 8:42 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury48 min
May 5, 8:46 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix44 min
May 5, 8:57 PM CDTSevere Thunderstorm WarningFSDBrookings, Hanson, Lake, McCook, Miner, Minnehaha and 1 more48 min
May 5, 9:05 PM CDTSevere Thunderstorm WarningFSDBeadle, Kingsbury, Miner, Sanborn25 min
May 5, 9:07 PM CDTFlash Flood WarningFSDLake, Miner7 hr
May 5, 9:26 PM CDTSevere Thunderstorm WarningFSDKingsbury, Miner, Sanborn23 min
May 5, 9:27 PM CDTSevere Thunderstorm WarningFSDAurora, Brule28 min
May 5, 9:29 PM CDTSevere Thunderstorm WarningFSDBrookings46 min
May 5, 9:42 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha, Moody48 min
May 5, 10:02 PM CDTSevere Thunderstorm WarningFSDKingsbury, Miner, Sanborn28 min
May 5, 10:07 PM CDTSevere Thunderstorm WarningFSDBrookings38 min
May 5, 10:15 PM CDTFlash Flood WarningFSDMoody4 hr
May 5, 10:28 PM CDTSevere Thunderstorm WarningFSDLake, Minnehaha, Moody62 min
May 5, 10:31 PM CDTSevere Thunderstorm WarningFSDBrookings, Lake, Miner29 min
May 5, 10:57 PM CDTSevere Thunderstorm WarningFSDBrookings, Lake33 min
May 5, 11:08 PM CDTSevere Thunderstorm WarningFSDHanson, Lake, McCook, Miner37 min
May 5, 11:25 PM CDTSevere Thunderstorm WarningFSDBrookings, Lake, Moody65 min
May 5, 11:45 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner, Minnehaha45 min
May 6, 12:22 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha, Moody38 min
May 6, 4:08 AM CDTRiver Flood WarningFSDMoody23 hr
May 6, 4:45 AM CDTRiver Flood WarningFSDBrookings, Moody29 hr
May 6, 4:45 AM CDTRiver Flood WarningFSDMinnehaha, Moody3 days
May 6, 4:45 AM CDTRiver Flood WarningFSDMinnehaha4 days
May 6, 4:45 AM CDTRiver Flood WarningFSDLincoln, Minnehaha4 days
May 6, 4:45 AM CDTRiver Flood WarningFSDLincoln, Union7 days
May 6, 4:45 AM CDTRiver Flood WarningFSDUnion7 days
May 6, 8:24 AM CDTRiver Flood WarningFSDMcCook4 days
May 6, 10:31 AM CDTRiver Flood WarningFSDDavison, Hanson7 days
May 6, 10:31 AM CDTRiver Flood WarningFSDHutchinson, Yankton5 days
May 6, 10:31 AM CDTRiver Flood WarningFSDYankton44 hr
May 6, 10:31 AM CDTRiver Flood WarningFSDTurner71 hr
May 6, 10:31 AM CDTRiver Flood WarningFSDTurner5 days
May 6, 10:31 AM CDTRiver Flood WarningFSDClay7 days
May 6, 6:58 PM CDTRiver Flood WarningFSDMinnehaha3 days
May 6, 1:55 AM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux35 min
May 6, 3:27 AM CDTSevere Thunderstorm WarningFSDClay20 min
May 6, 10:31 AM CDTRiver Flood WarningFSDLyon60 hr
May 6, 10:31 AM CDTRiver Flood WarningFSDClay29 hr
May 6, 12:01 AM CDTFlash Flood WarningFSDLincoln, Lyon, Murray, Pipestone4 hr
May 6, 12:28 AM CDTSevere Thunderstorm WarningFSDMurray, Pipestone47 min
May 6, 8:24 AM CDTRiver Flood WarningFSDLyon71 hr

Nearby

Areal Flood Warnings in South Dakota, 2012Areal Flood Warnings in Minnesota, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.